Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 155, NWS Omaha, NE

June 4, 2007Thurston County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 4, 2007, 3:14 PM CDT for Thurston County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2007, 3:14 PM CDT (20:14 UTC)
Expired
Jun 4, 2007, 4:00 PM CDT
In force
46 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Thurston County, NE

The radar

The Omaha radar (KOAX), 94 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1379 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:16 AM CDT, 11 hours 58 minutes earlier.

Area forecast discussion, Jun 4, 3:16 AM CDT, 11 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
316 AM CDT MON JUN 4 2007

.DISCUSSION...

ACTIVE WEEK SETTING UP AS CLOSED UPPER SYSTEM CURRENTLY OFF THE
PACIFIC NORTHWEST COAST MOVES ONSHORE AND ACROSS THE NRN/CNTRL
PLAINS BY MID WEEK.

LATEST WATER VAPOR IMAGERY SHOWS NORTHWESTERLY FLOW ACROSS THE
REGION WITH SHORTWAVE DIGGING ACROSS THE DAKOTAS ON NOSE OF 300MB
JET SEGMENT OVR SRN MANITOBA AND SASKATCHEWAN. SHORTWAVE WL
CONTINUE TO MOVE SWD THRU THE DAY AND CROSS THE SD/NE BORDER CLOSE
TO 18Z. MODEST MID LEVEL MOISTURE AND LARGE SCALE VERTICAL MOTION
SHOULD PRODUCE PCPN ACROSS MUCH OF THE CWA BY EARLY THIS
AFTERNOON AS WK SFC FNT SLIDES SWD. LOW LEVEL LAPSE RATES WL BE
QUITE STEEP AND 0-6KM BULK SHEAR IS NEAR 30KTS BY MID AFTERNOON. ALL
OF AREA IN SLIGHT RISK FOR STORMS CAPABLE OF SUSTAINING UPDRAFTS
AND PRODUCING HAIL/STRONG WINDS.

PCPN CHANCES DIMINISH AS THIS WAVE/SFC FNT PUSH S INTO KS/MO
OVERNIGHT AND HIGH PRESSURE BUILDS SWD FM THE NRN PLAINS. TUE
SHOULD BE PLEASANT DAY WITH SFC RIDGE AXIS OVR THE FORECAST AREA.

BY TUE NIGHT...STRONG ISENTROPIC LIFT BEST INDICATED AT 310K SFC WL GIVE
AREA GOOD CHANCE AT WED MORNING TSTMS...ESPECIALLY ACROSS SERN
NEB/NERN KS THROUGH MUCH OF EARLY WED MORNING HOURS. NET
ISENTROPIC ADIABATIC OMEGA BULLSEYE MOVES RIGHT OVER FALLS CITY
AROUND 15Z...BUT QUICKLY SHIFTS E OUT OF THE CWA BY 18Z.

VERY ACTIVE DAY IN STORE FOR WED AFTERNOON AS STRONG LEE CYCLOGENESIS TAKES
PLACE ACROSS THE NRN HIGH PLAINS AHEAD OF UPPER LOW MOVING ACROSS
NWRN CONUS. SFC LOW IS FORECAST TO DEEPEN TO AROUND 975MB AS IT
MOVES THRU ND. THIS IS QUITE A DYNAMIC SYSTEM AND
PARAMETERS COMING TOGETHER FOR A SIGNIFICANT SEVERE WEATHER EVENT
ACROSS THE FORECAST AREA. WMFNT WL BE WELL TO OUR NORTH HOWEVER
DRYLINE WL BE SWINGING THRU DURING THE LATE AFTERNOON. STRONG
DEEP LAYER SHEAR...EXTREME INSTABILITY AND A VERY STOUT CAP ARE IN
PLACE ACROSS THE FORECAST AREA BY WED AFTERNOON. ONCE CAP
BREAKS...INTENSE SUPERCELL ACTIVITY WL ENSUE. MUCH OF AREA IN MOD
RISK DAY 3 OUTLOOK.

ACTIVITY SHIFTS EAST BY 06Z THURSDAY AS 70KT LLVL JET AXIS SHIFTS EAST
OF OUR FORECAST AREA. CDFNT PUSHES THRU BEHIND THE SYSTEM ON
THURSDAY AND COULD BE A FEW SHOWERS WITH THIS.

WL CONTINUE CHANCE POPS THRU THE WEEKEND AS WEAKER UPPER TROF
MOVES TOWARD THE CNTRL PLAINS.

&&

.AVIATION...

UPR SHRTWV TROF AT 08Z WAS DIVING SEWD ACRS MANITOBA
AND SASKATCHEWAN.  SFC CDFNT OVR NRN ND AND NERN MT IS FCST TO DROP
SWD ACRS THE NRN AND CNTRL PLAINS DURG THE AFTN AND EVE.  SFC HTG
DURG THE AFTN AND CD TEMPS ALOFT WILL PRODUCE STEEP LAPSE RATES WITH
TSRA AND SOME STG SFC WINDS AND HAIL. TSRA ACTVTY IS EXPCD TO MOV
SEWD.  PRIOR TO ONSET OF TSRA IN AFTN AND EVE MID AND HI LVL CLDS
ARE EXPCD TO INCR IN COVERAGE.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

GRIFFIS/SMITH
Hazardous weather outlook, Jun 4, 11:52 AM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1152 AM CDT MON JUN 4 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-042300-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1152 AM CDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IOWA AND
EASTERN NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORM ACTIVITY DEVELOPING
THIS AFTERNOON...MAINLY ALONG AND NORTH OF INTERSTATE 80. STRONG
DAMAGING WINDS APPEAR TO BE THE MAIN THREAT...BUT LARGE HAIL MAY
ACCOMPANY A FEW STORMS AS WELL.

A WEAK FRONTAL BOUNDARY AND UPPER LEVEL DISTURBANCE MOVING SOUTH OUT
OF THE NORTHERN PLAINS WILL BE THE FOCUS FOR THE THUNDERSTORM
DEVELOPMENT AS DAYTIME HEATING INCREASES INSTABILITY. STORMS SHOULD
DISSIPATE BY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN EARLY WEDNESDAY MORNING
WITH HEAVY RAIN AS THE MAIN HAZARD...ESPECIALLY ACROSS SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA.

A SIGNIFICANT SEVERE WEATHER EVENT IS BECOMING MORE LIKELY
BEGINNING WEDNESDAY AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA.
TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE ALL A DISTINCT
POSSIBILITY AS THUNDERSTORM ACTIVITY UNFOLDS.

A STRONG CAP WILL BE IN PLACE THROUGHOUT THE EARLY AFTERNOON WHICH
WILL INHIBIT THUNDERSTORM INITIATION TILL AFTERNOON. ONCE THIS CAP
BREAKS...TORNADIC SUPERCELLS ARE QUITE POSSIBLE.

STAY TUNED FOR UPDATED FORECASTS REGARDING THIS SEVERE WEATHER
EVENT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. STORM
SPOTTERS WILL MOST LIKELY BE NEEDED WEDNESDAY AFTERNOON AND EVENING
AS WELL.

DEE

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:13 PM CDTSevere Thunderstorm WarningOAXCedar32 min
Jun 4, 4:57 PM CDTSevere Thunderstorm WarningOAXSaunders33 min
Jun 4, 5:21 PM CDTSevere Thunderstorm WarningOAXKnox, Pierce39 min
Jun 4, 5:54 PM CDTSevere Thunderstorm WarningOAXSaunders19 min
Jun 4, 6:02 PM CDTSevere Thunderstorm WarningOAXLancaster28 min
Jun 4, 6:27 PM CDTSevere Thunderstorm WarningOAXLancaster22 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.